MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL

MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL
Model Number 45-782040
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device has been returned to the manufacturer.The investigation is underway.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that during embolization of a splenic artery aneurism, the implant coil became stuck in the microcatheter.Stronger force was placed in the device in order to advance it, but it would not advance.During attempts to withdraw the device and microcatheter together, the implant coil became detached.A snare was used to retrieve the implant coil.The patient did not experience any reported sequelae.
 
Additional Manufacturer Narrative
The pusher and implant were received for evaluation.The microcatheter and introducer were not returned.The implant was found detached from the pusher, damaged, and was stretched.The proximal portion of the implant did not present any notable abnormalities.The heater coil of the pusher did not have any signs of burn damage.The body coil of the pusher was bent and wavy.The core wire was kinked and lead wire separation was observed at that location.The attachment monofilament in the pusher was dissected and the monofilament tip was found to have a stretched tail shape.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage to the pusher is consistent with the device experiencing advancement forces over specification, and the implant was determined to have separated from the pusher due to excessive tensile forces.The investigation determined that it is likely that the device experienced advancement difficulties as described in the complaint.Lead wire separation and advancement issues are tracked by quality and manufacturing for this product.

Brand Name
AZUR CX DETACHABLE
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key9050528
Report Number2032493-2019-00224
Device Sequence Number14173670
Product Code KRD
UDI-Device Identifier00810170018404
UDI-Public(01)00810170018404(11)190405(17)240331(10)1904055ZA
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K123384
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2024
Device Model Number45-782040
Device Catalogue Number45-782040
Device Lot Number1904055ZA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2019
Initial Date Received by Manufacturer 08/16/2019
Supplement Date Received by Manufacturer08/16/2019
Initial Report FDA Received Date09/13/2019
Supplement Report FDA Received Date10/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;